Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 196, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2007, 8:10 PM CDT for Cimarron County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 2, 2007, 9:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 4:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:12 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 2, 7:12 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 712 PM CDT SAT JUN 2 2007 .AVIATION... ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/ DISCUSSION... THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE PRIMARY THREAT. TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES. LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS TO LOWER HEIGHTS. HENNIG && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/02
Hazardous weather outlook, Jun 2, 4:31 PM CDT, 3 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 431 PM CDT SAT JUN 2 2007 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 431 PM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN AS THE PRIMARY THREATS MAINLY IN THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. KRAMAR
In the hours before
Special weather statement, Jun 2, 5:52 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 552 PM CDT SAT JUN 2 2007 TXZ002-022315- SHERMAN TX- 552 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN CENTRAL SHERMAN COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL SHERMAN COUNTY MOVING EAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Jun 2, 6:05 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CDT SAT JUN 2 2007 TXZ016-022330- DEAF SMITH TX- 605 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN DEAF SMITH COUNTY... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL DEAF SMITH COUNTY. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Jun 2, 6:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT SAT JUN 2 2007 TXZ002-022345- SHERMAN TX- 616 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN CENTRAL SHERMAN COUNTY... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL SHERMAN COUNTY MOVING SOUTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Jun 2, 6:46 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SAT JUN 2 2007 TXZ002-030030- SHERMAN TX- 646 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN SOUTH CENTRAL SHERMAN COUNTY... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL SHERMAN COUNTY MOVING SOUTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Jun 2, 7:52 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 752 PM CDT SAT JUN 2 2007 TXZ017-030130- RANDALL TX- 752 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN RANDALL COUNTY... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUFFALO LAKE MOVING SOUTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Jun 2, 7:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CDT SAT JUN 2 2007 OKZ001-030145- CIMARRON OK- 759 PM CDT SAT JUN 2 2007 ...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BOISE CITY MOVING SOUTH AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 45 min |
| Jun 2, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 43 min |
| Jun 3, 1:05 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 55 min |
| Jun 3, 2:44 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 91 min |
| Jun 3, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 41 min |
| Jun 2, 11:04 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.